Aa
Aa
A
A
A
Close
Avatar universal

More than Gastroparesis

34 yro male, healthy lifestyle.  Symptoms:  Daily regurgitation of meals, some reflux, difficulty breathing, coughing up phlem only when the weather gets cold.  Stomach pressure located approx. where the sternum ends.  Soda does not bother me.  Alcohol is the worse.  To the point I do not drink at all anymore (beer, wine or spirits) because the next day is so bad.  Diagnosed with gastroparesis 10+ years ago. No history of lung disease.  Had the flu last winter with unexplained blood saturation issues; but after tests, no blood clots existed in the lungs.   Medications:  Just came off of 50 mg of Zoloft for panic attacks, approx. 1 month ago.  Zantac 150 as needed.  Struggling with difficulty breathing, which leads to panic attack, which leads to reflux or some version of this chain of events.  

Questions:  Why am I regurgitating / coughing up phlem everytime the weather gets cold?  Why am I regurgitating every single day?  Should I look at going back on the Zoloft as the anxiety has become 10x worse since I got off?  I'm concerned about the long term affects.  I don't take a Xanax or Valium except for when I fly.  Again, concerns about addiction problems with these.  I was on 10 mg of propranolol this summer for flight anxiety and really worked.  Is this a long term solution or option as well?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
MEDICAL PROFESSIONAL
Hi, gastroparesis can cause food to be regurgitated. Again check for hiatal hernia, this can cause regurgitation of food. Diabetes mellitus can cause autonomic neuropathy and consequent slower motility of the intestinal tract. Medications to promote motility may help in emptying the intestines by promoting motility. Discuss about these medications with your doctor. Regards.
Helpful - 0
Avatar universal
I've had hunger pain for about 2 weeks I take norco for a stomach hernia I have that literally a 3" hole in the center of my gut. I take 4 a day,  also ive been on omeprazole 20 mg every night  for 5 years , plus a lot of Heart meds.  Now my doc has me on Gaviscon (OH MY GOSH IS THAT BAD) plus Reglan  at night which makes your stomach go crazy  so if I take the norco it helps for a couple of hours after that a couple more norco in the afternoon and my stomach feels upset for about 6 hours  it drives you crazy when you go to the doctor and they just double up on your meds and it doesnt help. Dont know what to do.
Helpful - 0
Have an Answer?

You are reading content posted in the GERD (Acid Reflux) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem